Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 71, NWS St. Louis, MO

April 28, 2009Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 28, 2009, 1:59 PM CDT for Reynolds County, Missouri. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2009, 1:59 PM CDT (18:59 UTC)
Expired
Apr 29, 2009, 9:01 AM CDT
In force
19 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 8.32 ft at Apr 28, 2009, 4:00 PM CDT.

actionminormoderate5101504/2804/2904/30
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 281859
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
159 PM CDT TUE APR 28 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 2 TO 3 INCHES OF PRECIPITATION
ACROSS THE BASIN OVER THE PAST 36 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-291859-
/O.NEW.KLSX.FL.W.0071.090428T1859Z-090430T0900Z/
/ANNM7.1.ER.090428T1834Z.090429T0000Z.090429T0900Z.NO/
159 PM CDT TUE APR 28 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK RIVER NEAR ANNAPOLIS.
* UNTIL LATE WEDNESDAY NIGHT.
* AT  1:15 PM TUESDAY THE STAGE WAS 7.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 9.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY WEDNESDAY.
* IMPACT...AT 8.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/29  04/30  05/01  05/02  05/03

BLACK RIVER
  ANNAPOLIS         8    7.94       7.5    4.4    4.1    4.0    4.0
2 follow-up statements
000 
WGUS83 KLSX 290139
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
839 PM CDT TUE APR 28 2009

...THE FLOOD WARNING CONTINUES FOR THE ...BLACK RIVER... NEAR
ANNAPOLIS AFFECTING REYNOLDS COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-300139-
/O.EXT.KLSX.FL.W.0071.000000T0000Z-090430T0312Z/
/ANNM7.1.ER.090428T1827Z.090428T2145Z.090429T0312Z.NO/
839 PM CDT TUE APR 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR ANNAPOLIS
* UNTIL WEDNESDAY.
* AT 8:15 PM TUESDAY THE STAGE WAS 8.1 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE LATER TONIGHT.
* IMPACT...AT 8.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/29  04/30  05/01  05/02  05/03

BLACK RIVER
  ANNAPOLIS         8    8.07       7.3    5.5    4.9    4.6    4.5
000 
WGUS83 KLSX 291401
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
901 AM CDT WED APR 29 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...

 
  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS FLOODING EVENT
ALONG THE BLACK RIVER...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-291431-
/O.CAN.KLSX.FL.W.0071.000000T0000Z-090430T0312Z/
/ANNM7.1.ER.090428T1827Z.090428T2145Z.000000T0000Z.NO/
901 AM CDT WED APR 29 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK RIVER NEAR ANNAPOLIS.
* AT  8:15 AM WEDNESDAY THE STAGE WAS 6.7 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.9 FEET.  THE 
  RIVER WILL CONTINUE TO FALL.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/30  05/01  05/02  05/03  05/04

BLACK RIVER
  ANNAPOLIS         8    6.71       5.5    5.1    4.9    4.8    4.8

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 28, 12:46 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 28, 12:46 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CDT TUE APR 28 2009

.DISCUSSION...
/438 AM CDT TUE APR 28 2009/
CDFNT EXTDD FM NR STL SW TO UNO ATTM WITH SHRA AND A FEW TSRA AHD OF
IT FM NR ELLINGTON MO TO SALEM IL WHERE LOW-MID LVL WAA CONTD ALONG
AXIS OF SWLY LLJ. MDLS ALSO WERE SHOWING UPR LVL DIVERGENCE ACRS
PTNS OF SERN MO AND SRN IL IN RGT ENTRANCE REGION OF ULJ MAX OVER
THE GRT LKS REGION. WILL CONT MAINLY CHC POPS TDA AND TGT OVER THE
SERN PTN OF THE CWA AS THIS CDFNT WILL SLOW ITS SEWD PROGRESS...
EXTDG FM SERN IL SW THRU NRN AR BY 00Z WED. MDLS CONT TO SPIT OUT
LGT QPF SE OF STL TDA AND TGT. MAX TEMPS TDA WILL BE COOLER THAN
YESTERDAY AS NWLY WNDS BHND THE CDFNT HAVE BROUGHT COOLER AIR INTO
MUCH OF THE CWA EARLY THIS MRNG. LOW LVL CLOUDS WILL ALSO HINDER
SOLAR INSOLATION TDA. THE CLRG LINE ADVCTG SEWD THRU NWRN MO ATTM
WILL CONT TO DROP SEWD THRU THE NRN AND WRN PTN OF THE CWA THIS
MRNG...BUT THERE SHOULD BE PLENTY OF DIURNAL CUMULUS AND
STRATOCUMULUS CLOUDS DVLPG IN THE WAKE OF THE CLRG LN AS THE MDLS
INDICATE PLENTY OF LOW LVL MOISTURE PRESENT TDA...ALSO THE SFC WNDS
WILL VEER ARND TO A E-NELY DIRECTION THIS AFTN HINDERING THE CLRG.
LOW LVL CLOUDS WILL CONT TGT...ANY AREAS WITH PARTIAL CLRG SHOULD
HAVE STRATUS AND FOG DEVELOPMENT LT TGT. THE THREAT OF PCPN SHOULD
SHIFT BACK N-NEWD THRU THE CWA ON WED AS THIS WK FNT BGNS TO MOVE
BACK NWD AS A WRMFNT. MDLS ARE ALSO FCSTG A WK SHRTWV TO MOVE NEWD
THRU NRN MO WED EVNG WHILE A STRENGTHENING SWLY LLJ TRANSLATES
NEWD THRU THE CWA WED NGT. THE NAM MDL SPREADS HIGHER K INDICES
NEWD THRU THE CWA WED AFTN AND EVNG WITH K INDICES INCRSG INTO
THE LWR TO MID 30S WED NGT ACRS MOST OF THE CWA. THE WRMFNT SHOULD
PUSH N-NE OF THE CWA BY THU BUT A CDFNT WILL BE APPROACHING FM THE
NRN PLAINS AS A STG MID LVL LOW MOVES NEWD THRU THE NRN PLAINS.
THERE IS STILL A LOT OF UNCERTAINTY AND MDL INCONSISTENCY WITH THE
TIMING OF THIS CDFNT BUT IT APRS THAT IT WILL MOVE SLOWLY SEWD
THRU THE CWA THU NGT AND FRI WITH THE CONTD THREAT OF SHRA/TSRA
ALONG AND AHD OF IT.

GKS

&&

.AVIATION...
/1241 PM CDT TUE APR 28 2009/
FOR THE 18Z TAFS...MAIN ISSUE IS WHAT TO DO WITH THE LOW CLOUDS.
WITH NORTH TO NORTHEAST FLOW I AM NOT OPTIMISTIC THERE WILL BE A
LOT OF IMPROVEMENT. CIGS IN THE AREA ARE STILL BELOW 010. PILOT
REPORT OVER STL HAD A DECK FROM 09 - 20 AND MORE ABOVE THAT. LATEST
VISSIBLE IMAGERY DOES SHOW A BIT OF A HOLE TO TEH SW DEVELOPING
BUT EVEN THEIR THE CIG IS STILL 015. DID BRING UP COU AND UIN TO
025 FOR A WHILE BUT AM STARTING TO RETHINK THAT FOR UIN. AFTER
COORDINATION WITH CWSU HAVE LEFT STL NO HIGHER THAN 012.

JPK

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 28, 5:36 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
536 AM CDT TUE APR 28 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291045-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
536 AM CDT TUE APR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF SOUTHEASTERN
MISSOURI AND SOUTHWESTERN ILLINOIS...SOUTH AND EAST OF ST LOUIS TODAY
AND TONIGHT.

MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE
THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS FROM WEDNESDAY THROUGH
FRIDAY NIGHT AS A STORM SYSTEM MOVES THROUGH THE REGION.

A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND FOR
THE EASTERN OZARKS AND SOUTHWEST ILLINOIS AS ANOTHER STORM SYSTEM
PASSES TO THE SOUTH.

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 10:44 PM CDTAreal Flood AdvisoryLSXAudrain, Monroe, Pike, Ralls8 hr
Apr 28, 6:36 AM CDTAreal Flood AdvisoryLSXAudrain, Monroe, Ralls3 hr
Apr 28, 10:30 AM CDTRiver Flood WarningLSXCallaway, Cole6 days
Apr 28, 10:30 AM CDTRiver Flood WarningLSXCallaway, Osage8 days
Apr 28, 10:30 AM CDTRiver Flood WarningLSXGasconade, Montgomery14 days
Apr 28, 10:30 AM CDTRiver Flood WarningLSXGasconade, Montgomery8 days
Apr 28, 12:46 PM CDTRiver Flood WarningLSXCole7 hr
Apr 28, 1:37 PM CDTRiver Flood WarningLSXPike13 days
Apr 28, 1:37 PM CDTRiver Flood WarningLSXSaint Charles31 days

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.